Hail, Baxter
- When
- August 18, 1:30 PM CST
- Where
- Baxter County, Gamaliel
- Measured
- 0.75 in hail
- Reported by
- POST OFFICE
- Coordinates
- 36.450, -92.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 18, 9:57 AM CST, 3 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1057 AM CDT MON AUG 18 2003 JUST SENT OUT AN UPDATE TO CLEAN UP WORDING A LITTLE. PRESENTLY... ISOLATED SHRA JUST TO OUR NORTH...ALONG OUTFLOW BOUNDARY LEFT OVER FROM LAST NIGHT. WOULDNT EXPECT MUCH MORE THAN JUST ISOLATED SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS EVENING...AND THIS IS COVERED IN THE FORECAST. ONLY APPRECIABLE CHANGES WERE TO TEMP/DEWPOINT/WIND/HEAT INDEX GRIDS TO BETTER ACCOUNT FOR CURRENT WEATHER TRENDS. BIGGEST CONCERN THIS AFTERNOON IS WITH HEAT INDEX VALUES. STATIONS OVER CENTRAL AND SOUTHERN ARKANSAS FAST APPROACHING 100 DEGREE VALUES AT 10 AM...AND WILL LIKELY GET AS HOT AS 110 IN SOME LOCATIONS. REMAINDER OF THE FORECAST APPEARS TO BE IN GREAT SHAPE WITH NO OTHER CHANGES NEEDED AT THIS TIME. .LZK...HEAT ADVISORY FOR THIS AFTERNOON THROUGH TUESDAY FOR ZONES ARZ021>022...ARZ030>034...ARZ037>047...ARZ052>057...ARZ062>069. 57
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON AUG 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT STRONG HIGH PRESSURE WILL REMAIN OVER THE REGION. THE HIGH WILL PROVIDE HOT WEATHER WITH LITTLE IN THE WAY OF RAIN. TEMPERATURES WILL CLIMB INTO THE 90S TO NEAR 100 DEGREES. COMBINED WITH FAIRLY HIGH HUMIDITY LEVELS...AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES IN CENTRAL AND SOUTHERN ARKANSAS WITH A HEAT ADVISORY POSTED. ONLY ISOLATED THUNDERSTORMS ARE EXPECTED...MAINLY IN THE NORTHEAST NEAR A STALLED FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WEATHER PATTERN WILL NOT CHANGE MUCH THROUGH THE MIDDLE OF THE UPCOMING WEEK. HOT AND MOSTLY DRY WEATHER IS IN THE FORECAST. HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES IN CENTRAL AND SOUTHERN ARKANSAS ON TUESDAY WITH A HEAT ADVISORY REMAINING IN EFFECT. THUNDERSTORMS WILL REMAIN ISOLATED THROUGH WEDNESDAY. BY THURSDAY OR FRIDAY...A COLD FRONT WILL ARRIVE FROM THE PLAINS. PRECIPITATION CHANCES WILL INCREASE A BIT...WITH SLIGHTLY COOLER WEATHER TO END THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 46
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332977.